Alert archive / New York / Flash Flood Watches in 2015

Flash Flood Watch 5, NWS Buffalo, NY

July 14, 201516 counties in New York

NWS Buffalo, NY issued this flash flood watch at Jul 14, 2015, 4:10 AM EDT for 16 counties in New York. It took effect at Jul 14, 2015, 12:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 2015, 4:10 AM EDT (08:10 UTC)
In effect from
Jul 14, 2015, 12:00 PM EDT
Expired
Jul 15, 2015, 1:38 AM EDT
In force
14 hr
Issued by
NWS Buffalo, NY
Flood severity
None

Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 142 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
142 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1774 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WGUS61 KBUF 140810
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
410 AM EDT TUE JUL 14 2015


NYZ001>008-010>014-019>021-085-141615-
/O.NEW.KBUF.FF.A.0005.150714T1600Z-150715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO...
BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
410 AM EDT TUE JUL 14 2015

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL AND WESTERN NEW 
  YORK...INCLUDING THE FOLLOWING COUNTIES...IN CENTRAL NEW 
  YORK...JEFFERSON...LEWIS...NORTHERN CAYUGA AND OSWEGO. IN 
  WESTERN NEW YORK...ALLEGANY...CATTARAUGUS...CHAUTAUQUA... 
  GENESEE...LIVINGSTON...MONROE...NIAGARA...NORTHERN ERIE... 
  ONTARIO...ORLEANS...SOUTHERN ERIE...WAYNE AND WYOMING. 

* FROM NOON EDT TODAY THROUGH THIS EVENING.

* SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
  ACROSS THE REGION THIS AFTERNOON THROUGH THIS EVENING. STORMS
  WILL BE HEAVY RAIN PRODUCERS AND WILL TRACK SLOWLY OR EVEN
  BECOME NEARLY STATIONARY BY LATER THIS AFTERNOON.

* EXCESSIVE RUNOFF PRODUCED BY LOCALIZED HEAVY RAINFALL WILL
  RESULT IN RAPID RISES ON SMALL STREAMS AND CREEKS IN ADDITION TO
  POOR DRAINAGE AREAS. BE PREPARED TO ACT QUICKLY AND GET TO
  HIGHER GROUND SHOULD STORMS PRODUCE PROLONGED HEAVY RAINFALL IN
  OR NEAR YOUR AREA... AND LISTEN FOR ANY WARNINGS THAT MAY BE
  ISSUED BY THE NATIONAL WEATHER SERVICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

&&

$$

CHURCH
4 follow-up statements
865 
WGUS61 KBUF 141448
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
1048 AM EDT TUE JUL 14 2015


NYZ001>008-010>014-019>021-085-142300-
/O.CON.KBUF.FF.A.0005.150714T1600Z-150715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO...
BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
1048 AM EDT TUE JUL 14 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* WESTERN NEW YORK AND PORTIONS OF CENTRAL NEW YORK.

* THROUGH THIS EVENING.

* A LINE OF SHOWERS AND THUNDERSTORMS WILL LIFT ACROSS THE WATCH
  AREA FROM SOUTHWEST TO NORTHEAST DURING TODAY. THEN ANOTHER
  BATCH OF MORE SPORADIC BUT VERY SLOW MOVING STORMS WILL MOVE IN
  LATE THIS AFTERNOON AND EVENING. THE COMBINATION OF HEAVY
  RAINFALL AND SLOW STORM MOTION MAY CAUSE FLASH FLOODING IN
  PORTIONS OF THE WATCH AREA.

* THIS SYSTEM HAS A HISTORY OF PRODUCING VERY HEAVY RAINFALL WITH
  RAINFALL RATES IN EXCESS OF TWO INCHES AN HOUR. RAINFALL THIS
  HEAVY CAN CAUSE SMALL STREAMS TO RISE RAPIDLY...WASHING OUT
  ROADWAYS. THIS ALSO CAN CAUSE FLASH FLOODING IN URBAN
  AREAS...AND FLOOD ROADWAYS AND PROPERTY. BE PREPARED TO ACT
  QUICKLY AND GET TO HIGHER GROUND SHOULD STORMS PRODUCE PROLONGED
  HEAVY RAINFALL IN OR NEAR YOUR AREA. ALSO...NEVER DRIVE ACROSS
  FLOODED ROADWAYS...SINCE THE WATER IS OFTEN DEEPER THAN IT
  APPEARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

&&

$$

APFFEL
026 
WGUS61 KBUF 142058
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
458 PM EDT TUE JUL 14 2015


NYZ001>008-010>014-019>021-085-150400-
/O.CON.KBUF.FF.A.0005.000000T0000Z-150715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO...
BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
458 PM EDT TUE JUL 14 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* WESTERN NEW YORK AND PORTIONS OF CENTRAL NEW YORK

* UNTIL MIDNIGHT EDT TONIGHT.

* SHOWERS AND THUNDERSTORMS CONTINUE TO HAVE THE POTENTIAL TO
  PRODUCE FLASH FLOODING THROUGH THIS EVENING. THE COMBINATION OF
  HEAVY RAINFALL AND SLOW STORM MOTION MAY CAUSE FLASH FLOODING IN
  PORTIONS OF THE WATCH AREA.

* THIS SYSTEM HAS A HISTORY OF PRODUCING VERY HEAVY RAINFALL WITH
  RAINFALL RATES IN EXCESS OF TWO INCHES AN HOUR. RAINFALL THIS
  HEAVY CAN CAUSE SMALL STREAMS TO RISE RAPIDLY AND WASH OUT
  ROADWAYS. THIS ALSO CAN CAUSE FLASH FLOODING IN URBAN
  AREAS...AND FLOOD ROADWAYS AND PROPERTY. BE PREPARED TO ACT
  QUICKLY AND GET TO HIGHER GROUND SHOULD STORMS PRODUCE PROLONGED
  HEAVY RAINFALL IN OR NEAR YOUR AREA. ALSO...NEVER DRIVE ACROSS
  FLOODED ROADWAYS...SINCE THE WATER IS OFTEN DEEPER THAN IT
  APPEARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

&&

$$

APFFEL
585 
WGUS61 KBUF 150233
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
1033 PM EDT TUE JUL 14 2015

NYZ001>008-010-011-014-150345-
/O.CAN.KBUF.FF.A.0005.000000T0000Z-150715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-ONTARIO-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO...
BATAVIA...CANANDAIGUA
1033 PM EDT TUE JUL 14 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL AND WESTERN NEW
YORK NORTH OF THE SOUTHERN TIER HAS BEEN CANCELLED. ADDITIONAL
RAINFALL IS EXPECTED OVERNIGHT ALONG A COLD FRONT BUT SHOULD NOT
POSE A RISK FOR FLOODING.

$$

NYZ012-013-019>021-085-151000-
/O.EXT.KBUF.FF.A.0005.000000T0000Z-150715T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...GENESEO...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
1033 PM EDT TUE JUL 14 2015

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* THE NEW YORK WESTERN SOUTHERN TIER...INCLUDING THE FOLLOWING
  COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...LIVINGSTON...
  SOUTHERN ERIE AND WYOMING.

* UNTIL 6 AM EDT WEDNESDAY.

* ADDITIONAL SHOWERS ARE EXPECTED OVERNIGHT ALONG A COLD FRONT.
  SINCE MUCH OF THE AREA HAS RECEIVED SEVERAL INCHES OF RAINFALL
  TODAY THERE WILL CONTINUE TO BE A POTENTIAL FOR FLASH FLOODING
  OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

&&

$$

SMITH
308 
WGUS61 KBUF 150538
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
138 AM EDT WED JUL 15 2015

NYZ012-013-019>021-085-150645-
/O.CAN.KBUF.FF.A.0005.000000T0000Z-150715T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...GENESEO...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
138 AM EDT WED JUL 15 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK HAS BEEN
CANCELLED. ALTHOUGH LIGHT RAIN SHOWERS AND DRIZZLE MAY OCCUR
THROUGH THE NIGHT...HEAVIER RAIN SHOWERS ARE NOT EXPECTED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood watch went out at Jul 14, 1:44 AM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 14, 1:44 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
144 AM EDT TUE JUL 14 2015

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL SLIDE SOUTHEAST FROM THE UPPER
GREAT LAKES TO THE LOWER LAKES WITH INCREASING CHANCES FOR SHOWERS
AND THUNDERSTORMS ON TUESDAY. A COLD FRONT WILL MOVE THROUGH THE
REGION TUESDAY NIGHT WITH A DRIER AND LESS HUMID AIRMASS. HIGH
PRESSURE WILL RETURN FOR THE REMAINDER OF WEEK WITH SEASONABLE
TEMPERATURES.

&&

.NEAR TERM /THROUGH TODAY/...
A NORTH TO SOUTH BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS OVER THE
WESTERN SOUTHERN TIER CONTINUE TO PUSH SLOWLY NORTHEAST. THIS
ACTIVITY WILL SHOULD LINGER FOR ANOTHER COUPLE OF HOURS BEFORE
WANING INSTABILITY ALLOWS THE STORMS TO DIMINISH. EMBEDDED STRONGER
CELLS WITH VERY HEAVY RAINFALL AND TRAINING STORM MOTIONS REMAIN
POSSIBLE FOR THE NEXT HOUR THROUGH 2 TO 3AM BUT THEN SHOULD DIMINISH
QUICKLY.

A WEAK MID LEVEL TROUGH CURRENTLY ANALYZED OVER THE UPPER GREAT
LAKE WILL DROP SOUTH AND EAST ARRIVING OVER CENTRAL LOWER MICHIGAN
BY MID-MORNING TUESDAY. INCREASING LARGE SCALE ASCENT AND
INSTABILITY AHEAD OF THIS SYSTEM WILL BRING AN INCREASING
LIKELIHOOD OF SHOWERS AND THUNDERSTORMS FIRST TO THE FAR WESTERN
END OF THE STATE BY LATE TUESDAY MORNING...THEN SPREADING EAST
ACROSS THE GENESEE VALLEY AND CENTRAL NY DURING THE AFTERNOON.
LATEST GUIDANCE SHOWS SIGNIFICANT INCREASE IN MOISTURE WITH P-WATS
AHEAD OF THIS SYSTEM RAMPING TO BETWEEN 1.5 TO 1.9 INCHES WHICH
WILL LIKELY SUPPORT A THREAT OF HEAVY RAIN. WITH WEAK 0-6KM BULK
SHEAR VALUES OF ONLY 20 KNOTS...THE SEVERE WEATHER POTENTIAL
SHOULD REMAIN LIMITED. THE MAIN CONCERN IS THE FLASH FLOOD
POTENTIAL GIVEN THE WEAK FLOW ALOFT...ALTHOUGH CONFIDENCE STILL
REMAINS JUST LOW ENOUGH NOT TO ISSUE A FLASH FLOOD WATCH AT THIS
TIME. WILL CONTINUE TO MONITOR THE SITUATION AND MENTION THE
THREAT OF HEAVY RAIN IN THE HWO.

OTHERWISE...EXPECT A VERY WARM AND MUGGY NIGHT WITH OVERNIGHT
LOWS EXPECTED TO BOTTOM OUT IN THE MID/UPPER 60S FOR MOST
LOCATIONS. ON TUESDAY...HIGHS WILL TOP OUT GENERALLY IN THE UPPER
70S TO LOW 80S.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
THE 500 MB TROF AXIS SHOULD STILL BE ACROSS WESTERN NEW YORK
TUESDAY EVENING WHICH WILL KEEP MOIST AND UNSTABLE AIR IN THE
REGION. A CONSENSUS OF GUIDANCE (12Z NAM/GFS/RGEM) MAINTAINS
SHOWER AND THUNDERSTORM ACTIVITY THROUGH TUESDAY EVENING BEFORE
THIS FINALLY EXITS LATE TUESDAY NIGHT WHEN THE TROF SLIDES
EASTWARD. THE UPPER LEVEL FLOW WILL STILL BE VERY WEAK SO THIS
ACTIVITY WILL CONTINUE TO BE VERY SLOW MOVING WITH THE POTENTIAL
TO PRODUCE HEAVY RAINFALL AND POTENTIALLY FLASH FLOODING. GUIDANCE
IS ALSO A BIT FASTER TO CLEAR THINGS OUT. NORTHERLY WINDS WILL
BRING IN COOLER AND LESS MOIST AIR LATE TUESDAY NIGHT WITH
TEMPERATURES EXPECTED TO DROP INTO THE UPPER 50S TO LOWER 60S.

ANY LINGERING RAIN SHOWERS SHOULD QUICKLY TAPER OFF WEDNESDAY
MORNING. CLOUDS WILL CLEAR FIRST ON THE LAKE PLAINS WHICH SHOULD SEE
A GOOD AMOUNT OF SUNSHINE FROM LATE MORNING ON. THE HIGHER TERRAIN
WILL BE SLOWER TO CLEAR WITH NORTHERLY UPSLOPE FLOW...BUT EVEN HERE
SOME SUNSHINE WILL DEVELOP LATER IN THE AFTERNOON. HIGH PRESSURE
BUILDING SOUTH OUT OF ONTARIO AND QUEBEC WILL DELIVER A COOLER AND
DRIER AIRMASS...WITH HIGHS AROUND 70.

HIGH PRESSURE WILL BUILD ACROSS THE REGION WEDNESDAY NIGHT AND
THURSDAY WITH CLEAR SKIES. THIS WILL PROVIDE EXCELLENT RADIATIONAL
COOLING CONDITIONS WEDNESDAY NIGHT WITH LOWS IN THE LOWER TO MID 50S
IN MOST AREAS...WITH UPPER 40S IN THE TYPICALLY COOLER INTERIOR
SECTIONS. TEMPERATURES WILL REBOUND NICELY ON THURSDAY WITH
PLENTIFUL SUNSHINE TEMPERATURES SHOULD CLIMB INTO THE MID TO UPPER
70S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
HIGH PRESSURE WILL SLIDE EAST OFF THE NEW ENGLAND COAST BUT SHOULD
PROVIDE FAIR WEATHER AT LEAST THROUGH FRIDAY. AFTER THIS...A
CONSENSUS OF THE 12Z GFS/GGEM/ECMWF BRING A SERIES OF SUBTLE
SHORTWAVES ACROSS THE REGION IN AN OTHERWISE ZONAL FLOW. THIS
FEATURE WILL BRING AN INCREASING CHANCE OF A FEW SHOWERS AND STORMS
FOR THE WEEKEND AND INTO NEXT WEEK. THE BEST CHANCE WILL COME DURING
THE AFTERNOON HOURS DUE TO DESTABILIZATION FROM DAYTIME
HEATING...WITH THE STRONGEST OF THE SHORTWAVES MOST LIKELY TO CROSS
ON SATURDAY. EVEN SO...THE WEAK FEATURES SHOULD ONLY PRODUCE HIT OR
MISS STORMS WITH THE MAJORITY OF THE PERIOD LIKELY TO BE DRY.

ALSO...THE AXIS OF THE ZONAL JET WILL BE TO OUR NORTH WHICH WILL
ALLOW WARM AND MOIST AIR TO MOVE INTO THE REGION. DAYTIME HIGHS
SHOULD CLIMB WELL INTO THE 80S DURING THE PERIOD...WITH 90 NOT OUT
OF THE QUESTION IN SPOTS. THIS WILL RESULT IN RATHER MUGGY CONDITIONS
FOR THE PERIOD.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A WEAKENING UPPER LEVEL DISTURBANCE WILL PUSH THROUGH THE REGION
OVERNIGHT. THE ASSOCIATED BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS
ACROSS FAR WESTERN NEW YORK WILL DIMINISH. KIAG/KJHW MAY BRIEFLY
DROP TO MVFR AS THE AREA OF CONVECTION COMES THROUGH UNTIL 07 OR
08Z. LATER TONIGHT...THERE WILL BE SOME POTENTIAL OF LATE NIGHT LOW
CIGS RESULTING FROM MOIST SRLY FLOW ASCENDING THE HIGHER TERRAIN OF
THE WESTERN SOUTHERN TIER...WHICH MAY IMPACT KJHW BETWEEN 06Z AND
12Z.

EXPECT ANY LOW CIGS TO LIFT BY LATE TUESDAY MORNING. THERE WILL THEN
BE AN INCREASING TREAT OF SHOWERS AND THUNDERSTORMS TUESDAY
AFTERNOON WITH AN APPROACHING TROUGH AND COLD FRONT.

OUTLOOK...
WEDNESDAY THROUGH SATURDAY...VFR.

&&

.MARINE...
A TROUGH OF LOW PRESSURE WILL BRING INCREASING CHANCES FOR
SHOWERS AND THUNDERSTORMS TUESDAY. A COLD FRONT WILL CROSS THE
LOWER GREAT LAKES TUESDAY NIGHT WITH STIFF NORTHERLY WINDS
PREVAILING BEHIND THE FRONT THROUGH THE DAY WEDNESDAY. WIND AND
WAVES ARE EXPECTED TO BUILD TO SMALL CRAFT ADVISORY LEVELS TUESDAY
NIGHT THROUGH WEDNESDAY BEFORE DIMINISHING WEDNESDAY NIGHT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...AR
NEAR TERM...AR/CHURCH/TMA
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...CHURCH/TMA
MARINE...AR
Hazardous weather outlook, Jul 13, 5:06 AM EDT, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
506 AM EDT MON JUL 13 2015

NYZ001>008-010>014-019>021-085-140915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
506 AM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TUESDAY AFTERNOON
AND TUESDAY NIGHT. THESE STORMS WILL BE MOVING VERY SLOWLY...
WHICH MAY RESULT IN VERY HEAVY RAINFALL AND POTENTIAL FLASH
FLOODING IN A FEW LOCALIZED AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-140915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
506 AM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Jul 13, 11:58 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1158 PM EDT MON JUL 13 2015

NYZ019-140530-
CHAUTAUQUA-
1158 PM EDT MON JUL 13 2015

...LOCALLY HEAVY RAIN WILL AFFECT PORTIONS OF CHAUTAUQUA COUNTY...

AT 1155 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS OVER
WESTFIELD...OR 13 MILES SOUTHWEST OF FREDONIA...MOVING NORTHEAST AT
15 MPH. AND ADDITIONAL AREA OF HEAVY RAIN SOUTH OF JAMESTOWN WILL
CROSS AREAS NEAR THE STATE LINE NEAR BUSTI.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...DUNKIRK...FREDONIA...WESTFIELD...LAKEWOOD...FALCONER...
MAYVILLE...SUNY FREDONIA...JAMESTOWN WEST AND CHAUTAUQUA INSTITUTE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 BETWEEN EXITS 60 AND 59.
 INTERSTATE 86 BETWEEN EXITS 6 AND 13.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM WITH LOCAL AMOUNTS
OF 1 TO 2 INCHES...AND THIS MAY CAUSE LOCALIZED FLOODING. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 4200 7954 4228 7972 4241 7945 4245 7942
      4249 7935 4249 7933 4254 7921 4200 7910
TIME...MOT...LOC 0355Z 231DEG 14KT 4234 7956

HITCHCOCK
Local storm report, Jul 14, 12:51 AM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1251 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLASH FLOOD      1 W SHORE HAVEN         42.31N  79.65W
07/14/2015                   CHAUTAUQUA         NY   DEPT OF HIGHWAYS

            NY ROUTE 5 CLOSED IN BOTH DIRECTIONS BETWEEN ROUTE 76
            AND ROUTE 394 DUE TO FLOODING.

&&

EVENT NUMBER BUF1500215

HITCHCOCK
Local storm report, Jul 14, 1:23 AM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
123 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     FLASH FLOOD      WESTFIELD               42.32N  79.58W
07/14/2015                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            NUMEROUS ROADS AND MOBILE HOMES FLOODED IN THE VILLAGE

&&

EVENT NUMBER BUF1500216

HITCHCOCK
Local storm report, Jul 14, 2:25 AM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
225 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      WESTFIELD               42.32N  79.58W
07/14/2015                   CHAUTAUQUA         NY   EMERGENCY MNGR

            CARS TRAPPED IN WATER ON THE NYS THRUWAY

0145 AM     FLASH FLOOD      PORTLAND                42.37N  79.47W
07/14/2015                   CHAUTAUQUA         NY   EMERGENCY MNGR

            NUMEROUS ROADS FLOODED AND IMPASSABLE. HOMES FLOODED.

0210 AM     FLASH FLOOD      BROCTON                 42.39N  79.44W
07/14/2015                   CHAUTAUQUA         NY   EMERGENCY MNGR

            NUMEROUS ROADS FLOODED AND IMPASSABLE. HOMES FLOODED.

&&

EVENT NUMBER BUF1500217
EVENT NUMBER BUF1500218
EVENT NUMBER BUF1500219

HITCHCOCK
Local storm report, Jul 14, 3:18 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
318 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 AM     FLASH FLOOD      2 W WESTFIELD           42.32N  79.62W
07/14/2015                   CHAUTAUQUA         NY   DEPT OF HIGHWAYS

            NYS THRUWAY I-90 EASTBOUND CLOSED DUE TO FLOODING

0301 AM     FLASH FLOOD      CASSADAGA               42.34N  79.32W
07/14/2015                   CHAUTAUQUA         NY   DEPT OF HIGHWAYS

            ROUTE 60 CLOSED IN BOTH DIRECTIONS DUE TO FLOODING.

&&

EVENT NUMBER BUF1500220
EVENT NUMBER BUF1500221

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 11:58 PM EDTSpecial Weather StatementBUFChautauqua92 min
Jul 14, 12:20 AM EDTFlash Flood WarningBUFChautauqua4 hr
Jul 14, 4:03 AM EDTAreal Flood WarningBUFChautauqua6 hr
Jul 14, 4:16 AM EDTSmall Craft AdvisoryBUF35 hr
Jul 14, 8:40 AM EDTSpecial Weather StatementBUFChautauqua20 min
Jul 14, 9:22 AM EDTSpecial Weather StatementBUFChautauqua23 min
Jul 14, 9:27 AM EDTSpecial Weather StatementBUFChautauqua18 min
Jul 14, 9:50 AM EDTFlash Flood WarningBUFCattaraugus, Chautauqua, Erie4 hr
Jul 14, 1:47 PM EDTFlash Flood WarningBUFCattaraugus, Chautauqua, Erie3 hr
Jul 14, 2:25 PM EDTSpecial Weather StatementBUFCattaraugus50 min
Jul 14, 2:42 PM EDTSpecial Weather StatementBUFOswego63 min
Jul 14, 3:04 PM EDTFlash Flood WarningBUFAllegany, Cattaraugus, Erie, Wyoming3 hr
Jul 14, 3:23 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus67 min
Jul 14, 3:52 PM EDTFlash Flood WarningBUFAllegany, Cattaraugus, Livingston, Wyoming3 hr
Jul 14, 4:18 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Wyoming34 min
Jul 14, 4:19 PM EDTTornado WarningBUFAllegany26 min
Jul 14, 5:24 PM EDTAreal Flood WarningBUFAllegany, Cattaraugus, Chautauqua, Erie5 hr
Jul 14, 7:51 PM EDTFlash Flood WarningBUFCattaraugus3 hr

Nearby

Flash Flood Watches in New York, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.